Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 224, NWS Tallahassee, FL

July 2, 2015Henry County, Houston County, Alabama; Early County, Miller County, Seminole County, Georgia; Jackson County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 2, 2015, 12:48 PM CDT for Henry County, Houston County, Alabama; Early County, Miller County, Seminole County, Georgia; Jackson County, Florida. It was in force for 42 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2015, 12:48 PM CDT (17:48 UTC)
Expired
Jul 2, 2015, 1:30 PM CDT
In force
42 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Henry County, AL, Houston County, AL, Jackson County, FL, Early County, GA, Miller County, GA, Seminole County, GA

The radar

The Ft Rucker radar (KEOX), 41 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 12:57 PM CDTTSTM WND DMGAshford, ALA COUPLE TREES REPORTED DOWN IN ASHFORD.
Jul 2, 12:57 PM CDTTSTM WND DMGCottonwood, ALA COUPLE TREES DOWN IN COTTONWOOD.
Jul 2, 1:25 PM CDTTSTM WND DMGBlakely, GAA FEW TREES DOWN IN THE CITY OF BLAKELY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 859 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
859 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

711 
WUUS52 KTAE 021748
SVRTAE
ALC067-069-FLC063-GAC099-201-253-021830-
/O.NEW.KTAE.SV.W.0224.150702T1748Z-150702T1830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
148 PM EDT THU JUL 2 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOUSTON COUNTY IN SOUTHEASTERN ALABAMA...
  SOUTHERN HENRY COUNTY IN SOUTHEASTERN ALABAMA...
  NORTHERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
  SOUTHWESTERN SEMINOLE COUNTY IN SOUTHWESTERN GEORGIA...
  EARLY COUNTY IN SOUTHWESTERN GEORGIA...
  WESTERN MILLER COUNTY IN SOUTHWESTERN GEORGIA...

* UNTIL 230 PM EDT/130 PM CDT/

* AT 148 PM EDT /1248 PM CDT/...THE NATIONAL WEATHER SERVICE HAS
  DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG
  A LINE EXTENDING FROM 7 MILES NORTHEAST OF HEADLAND TO 9 MILES
  SOUTHEAST OF GRACEVILLE...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COLQUITT...COTTONWOOD...BLAKELY...DOTHAN...DONALSONVILLE...
  HEADLAND...GRACEVILLE...MARIANNA...TAYLOR...KINSEY...ASHFORD...
  COWARTS...WEBB...COLUMBIA...CENTERVILLE...MALONE...SNEADS...
  REHOBETH...GRAND RIDGE AND GREENWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3140 8466 3070 8493 3086 8551 3100 8550
      3100 8549 3129 8547 3129 8542 3154 8525
TIME...MOT...LOC 1748Z 289DEG 37KT 3140 8523 3088 8538 

$$

42-DVD
1 follow-up statement
713 
WWUS52 KTAE 021809
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
209 PM EDT THU JUL 2 2015

ALC067-021819-
/O.CAN.KTAE.SV.W.0224.000000T0000Z-150702T1830Z/
HENRY AL-
209 PM EDT THU JUL 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HENRY COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3140 8466 3070 8493 3081 8534 3094 8526
      3116 8524 3126 8519 3131 8520 3131 8509
      3137 8509 3143 8507 3147 8507 3149 8506
TIME...MOT...LOC 1809Z 289DEG 37KT 3133 8500 3081 8515 

$$

ALC069-FLC063-GAC099-201-253-021830-
/O.CON.KTAE.SV.W.0224.000000T0000Z-150702T1830Z/
HOUSTON AL-JACKSON FL-SEMINOLE GA-EARLY GA-MILLER GA-
209 PM EDT THU JUL 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM
EDT/130 PM CDT/ FOR EASTERN HOUSTON...NORTHEASTERN JACKSON...
SOUTHWESTERN SEMINOLE...EARLY AND WESTERN MILLER COUNTIES...

AT 209 PM EDT /109 PM CDT/...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
BLAKELY TO NEAR MARIANNA...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
COLQUITT...BLAKELY...DONALSONVILLE...MARIANNA...ASHFORD...COLUMBIA...
CENTERVILLE...MALONE...SNEADS...GRAND RIDGE...GREENWOOD...GORDON...
IRON CITY...DAMASCUS...JAKIN...BASCOM...CEDAR SPRINGS...CUBA...CROSBY
AND GRANGEBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3140 8466 3070 8493 3081 8534 3094 8526
      3116 8524 3126 8519 3131 8520 3131 8509
      3137 8509 3143 8507 3147 8507 3149 8506
TIME...MOT...LOC 1809Z 289DEG 37KT 3133 8500 3081 8515 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 9:41 AM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jul 2, 9:41 AM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1041 AM EDT THU JUL 2 2015

.NEAR TERM [THROUGH TODAY]...

THIS MORNING'S ANALYSIS STILL SHOWS UPPER LEVEL RIDGING OVER THE
WESTERN STATES WITH BROAD TROUGHING OVER THE EAST. THE 1000-700 MB
FLOW IS WESTERLY TODAY ON THE 12Z KTAE SOUNDING WITH A DECENT
AMOUNT OF INSTABILITY AND MID LEVEL LAPSE RATES NEAR OR SLIGHTLY
GREATER THAN 6 C/KM. VISIBLE SATELLITE IMAGERY SHOWS A GOOD BIT OF
SUNSHINE ACROSS THE AREA THIS MORNING WITH INCREASING CLOUDINESS
OFF TO THE WEST. OVERALL...THE CAM GUIDANCE FORECASTS A FAIRLY
ACTIVE AFTERNOON WITH CONVECTION DEVELOPING EARLY IN THE AFTERNOON
ACROSS THE WEST AND SPREADING EASTWARD ACROSS MOST OF THE AREA
DURING THE REMAINDER OF THE AFTERNOON. SEVERAL OF THE MEMBERS HAVE
EXPLICIT WIND GUSTS IN THE 40-50 KNOT RANGE...AND A FEW STRONG TO
SEVERE STORMS ARE POSSIBLE THIS AFTERNOON.

&&

.PREV DISCUSSION [645 AM EDT]...

.SHORT TERM [TONIGHT THROUGH SATURDAY]...

A RATHER BROAD, WEAK 500 MB TROUGH WILL CONTINUE OVER MUCH OF THE
EASTERN CONUS, WITH THE BASE OF THIS TROUGH (MARKED BY THE 588 DM
LINE) REMAINING OVER CENTRAL AL AND GA. AT THE SURFACE, THE WESTERN
EXTENT OF THE BERMUDA RIDGE WILL CONTINUE ACROSS CENTRAL FL AND THE
EASTERN GULF OF MEXICO. THE WEAK UPPER LEVEL +PV ANOMALY MOVING
THROUGH OUR FORECAST AREA TODAY WILL WEAKEN AND BE EAST OF THE
REGION TONIGHT, WITH ENOUGH MID-UPPER LAYER DRYING ON FRIDAY AND
SATURDAY FOR LOWER POPS. THE POP WILL BE IN THE 30-40 PERCENT RANGE
FRIDAY AFTERNOON, THEN AROUND 30 PERCENT FOR THE FOURTH OF JULY.
THESE VALUES ARE A LITTLE BELOW CLIMO, BUT SLIGHTLY ABOVE MOS
CONSENSUS. WITH THE REDUCED CLOUD COVER COMES WARMER DAYTIME
TEMPERATURES, AND WE EXPECT HIGHS AWAY FROM THE BEACHES IN THE MID
90S. DESPITE THE LOWER POPS, THE FORECAST THERMODYNAMIC PROFILE WILL
BE SUPPORTIVE OF ISOLATED PULSE SEVERE STORMS EACH AFTERNOON. IN
FACT, THE DRIER AIR ALOFT, STEEPER-THAN-AVERAGE MID LAYER LAPSE
RATES, AND RATHER HIGH SURFACE THETA-E VALUES, WOULD SUGGEST AN
INCREASED RISK OF WET MICROBURSTS- THOUGH ISOLATED.

.LONG TERM [SATURDAY NIGHT THROUGH THURSDAY]...

THE GFS AND ECMWF SOLUTIONS ARE IN BETTER AGREEMENT THAN 24 HOURS
AGO. A WEAK MID-UPPER TROUGH OVER THE SOUTHEAST WILL TRANSLATE
SLOWLY EASTWARD INTO NEXT WEEK, LEAVING OUR FORECAST AREA PRIMARILY
UNDER THE INFLUENCE OF A RIDGE BUILDING EASTWARD FROM TX. DESPITE
THIS RIDGING, THE MOS CONSENSUS POPS ARE STILL VERY CLOSE TO
CLIMATOLOGY (AROUND 40 PERCENT EACH AFTERNOON AND EVENING ACROSS
MUCH OF OUR FORECAST AREA), PROBABLY DUE TO THE LACK OF DRYING
ALOFT. IT APPEARS THE 1000-700 MB MEAN WINDS WILL EITHER BE WEAK OR
HAVE AN OFFSHORE COMPONENT, WHICH WOULD INDICATE A LATER START TO
SEABREEZE-GENERATED CONVECTION (AS OPPOSED TO STARTING IN THE
MORNING). THIS WOULD ALLOW FOR WARM HIGH TEMPERATURES, GENERALLY IN
THE MID 90S.

.AVIATION...
[THROUGH 12Z FRIDAY]... THUNDERSTORMS WILL BE WIDESPREAD THIS
AFTERNOON. INCLUDED TEMPO GROUPS FOR GUSTY WINDS AND MVFR
VISIBILITIES IN STORMS BETWEEN 18 AND 22Z AT DHN, ABY, VLD AND
TLH. RAIN CHANCES ARE LOWER AT ECP SO MENTIONED VCTS.

.MARINE...

LIGHT TO MODERATE WEST-SOUTHWEST WINDS ARE LIKELY TO CONTINUE
THROUGH FRIDAY EVENING AS THE COASTAL WATERS REMAIN NORTH OF THE
BERMUDA RIDGE. WINDS WILL BE AT THEIR STRONGEST DURING THE AFTERNOON
AND EVENING HOURS. LIGHTER WINDS ARE EXPECTED THIS WEEKEND.

.FIRE WEATHER...

THERE ARE NO FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS.

.HYDROLOGY...

RIVER STAGES REMAINED BELOW THEIR LOCAL ACTION LEVELS, AND THIS IS
LIKELY TO CONTINUE FOR THE NEXT SEVERAL DAYS AS WE DO NOT EXPECT
ORGANIZED HEAVY RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   90  73  93  73  94 /  70  10  30  10  30
PANAMA CITY   86  78  88  78  89 /  50  10  10  10  30
DOTHAN        90  73  93  74  93 /  70  10  20  10  30
ALBANY        90  73  92  73  93 /  70  20  40  20  30
VALDOSTA      91  72  93  73  95 /  70  20  40  10  30
CROSS CITY    92  73  93  72  94 /  40  10  20  10  30
APALACHICOLA  90  77  91  76  91 /  40  10  10  20  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...DVD
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...WESTON
MARINE...FOURNIER
FIRE WEATHER...WESTON
HYDROLOGY...FOURNIER

In the hours before

Local storm report, Jul 2, 11:19 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1219 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 PM     MARINE TSTM WIND APALACHICOLA AIRPORT    29.72N 85.03W
07/02/2015  M51 MPH          FRANKLIN           FL   ASOS

&&

DVD
Local storm report, Jul 2, 12:03 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
103 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1256 PM     TSTM WND DMG     6 SE BLOUNTSTOWN AIRPOR 30.39N 84.97W
07/02/2015                   LIBERTY            FL   911 CALL CENTER

            TREE DOWN NEAR SR-12 AND LAKE MYSTIC ROAD.

&&

GODSEY
Local storm report, Jul 2, 12:45 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM EDT THU JUL 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0107 PM     TSTM WND DMG     4 ENE SAMSON            31.13N 85.98W
07/02/2015                   GENEVA             AL   BROADCAST MEDIA

            SEVERAL TREES DOWN BETWEEN SAMSON AND COFFEE SPRINGS. PEA
            SIZE HAIL ALSO REPORTED.

&&

GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 11:47 AM CDTSevere Thunderstorm WarningTAECoffee, Dale, Geneva, Henry, Houston58 min
Jul 2, 1:23 PM CDTSevere Thunderstorm WarningTAEBaker, Calhoun, Clay, Decatur, Dougherty, Early and 4 more67 min
Jul 2, 2:07 PM CDTSevere Thunderstorm WarningTAEBaker, Colquitt, Dougherty, Grady, Mitchell, Thomas and 1 more68 min
Jul 2, 2:28 PM CDTSevere Thunderstorm WarningTAEDougherty, Lee, Tift, Turner, Worth47 min
Jul 2, 2:46 PM CDTSevere Thunderstorm WarningTAEBerrien, Brooks, Colquitt, Cook, Lowndes, Tift and 1 more59 min
Jul 2, 3:09 PM CDTSevere Thunderstorm WarningTAEBen Hill, Irwin, Tift66 min
Jul 2, 3:24 PM CDTSevere Thunderstorm WarningTAEBerrien, Lanier, Lowndes41 min
Jul 1, 7:59 PM CDTSevere Thunderstorm WarningTAEWalton33 min
Jul 2, 10:36 AM CDTRip Current StatementTAEFranklin, Gulf12 hr
Jul 2, 11:00 AM CDTSpecial Marine WarningTAE60 min
Jul 2, 11:12 AM CDTSevere Thunderstorm WarningTAEFranklin48 min
Jul 2, 11:42 AM CDTSevere Thunderstorm WarningTAECalhoun, Franklin, Gadsden, Jackson, Leon, Liberty and 1 more63 min
Jul 2, 11:55 AM CDTSpecial Marine WarningTAE65 min
Jul 2, 12:56 PM CDTSpecial Weather StatementTAELeon49 min
Jul 2, 1:03 PM CDTSevere Thunderstorm WarningTAEJefferson, Leon42 min
Jul 2, 1:33 PM CDTSevere Thunderstorm WarningTAELafayette, Taylor57 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Severe Thunderstorm Warnings in Alabama, 2015Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.